MAUDE Adverse Event Report: ETHICON INC. GYNECARE INTERCEED 5INX6IN; BARRIER, ABSORBABLE, ADHESION

ETHICON INC. GYNECARE INTERCEED 5INX6IN; BARRIER, ABSORBABLE, ADHESION
Catalog Number 4350XL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Inflammation (1932); Obstruction/Occlusion (2422); Fluid Discharge (2686)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please provide lot number.Unk.Was there any associated medical or surgical intervention to treat any of the patient consequences? if so, please clarify.Yes; a re-operation (open surgery) was performed to relieve the ileus, and post reoperation the patient¿s condition stabilized and oral intake was resumed.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.Was meticulous hemostasis performed prior to use of product? 2.What color was the interceed prior to closure? (if brown or black then hemostasis was not adequate) 3.Did the interceed come in contact with heme prior to use? 4.How was the product applied? one layer? wadded? 5.What suture was used to close the uterine incision? ( for instance, silk suture is much more reactive than other sutures to the surrounding tissues) 6.Was there excessive tissue desiccation (cautery use) at the site of interceed application? 7.Were other products (ie seprafilm, anti-adhesion products) used? 8.During the procedure was there exposure to any contamination (ex.Spillage of bowel contents)? 9.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure 10.What is the name of the index surgical procedure? 11.What were the diagnosis and indication for the index surgical procedure? 12.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.13.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? 14.Was there any intraoperative concurrent use of other products? 15.What is the lot number? 16.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? 17.How was the interceed placed? 18.Did the patient experience fluid collection, inflammation or abscess? 19.What was the onset date of the post-operative symptoms experienced by the patient? 20.Has any surgical or medical intervention been performed? 21.If medication was required, please clarify if it was prescribed strength by a physician.22.What is physician¿s opinion as to the cause of this event? 23.What is the patient¿s current status?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and an absorbable adhesive barrier was used.An ileus occurred.The ileus was released by an open surgery reoperation.After the reoperation, the patient¿s condition is stable.She has finally started eating again.According to the doctor¿s opinion through ct, the area where absorbable adhesive barrier was applied was not adhered.However, there is a possibility that adhesions occurred around the areas where the sheet was not applied.The doctor also commented that fluid may have accumulated in the gaps, causing inflammation or an abscess, which may have led to the ileus.The doctor also believes that this event was caused by absorbable adhesive barrier and commented that it should be avoided in surgeries where even slight inflammation may occur.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Additional information was requested, and the following was obtained: 1.Were other products (ie seprafilm, anti-adhesion products) used? no information indicating that other anti adhesion products were used.2.During the procedure was there exposure to any contamination (ex.Spillage of bowel.3.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure 37 years old, weight 43 kg, height 149 cm (bmi not calculated in the report).4.What were the diagnosis and indication for the index surgical procedure? patient has endometriosis and was on hormonal therapy.5.Please provide any relevant patient history.Endometriosis treated with hormones.No allergies or other notable history reported.6.Was there any intraoperative concurrent use of other products? no additional products reported.7.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no signs of infection reported.8.Did the patient experience fluid collection, inflammation or abscess? ct findings suggested the possibility of exudate retention and inflammation/abscess formation around the area not covered by interceed.9.Has any surgical or medical intervention been performed? yes, a reoperation (open laparotomy) was performed to relieve the ileus.10.What is physician¿s opinion as to the cause of this event? the doctor believes that this event was caused by interceed and commented that it should be avoided in surgeries where even slight inflammation may occur.As stated.11.What is the patient¿s current status? after the reoperation, the patient¿s condition is stable.Patient has stabilized and started eating.The following information was requested, but unavailable: 1.Was meticulous hemostasis performed prior to use of product? information not available in the case report.2.What color was the interceed prior to closure? (if brown or black then hemostasis was not adequate) information not available in the case report.3.Did the interceed come in contact with heme prior to use? information not available in the case report.4.How was the product applied? one layer? wadded? information not available in the case report.5.What suture was used to close the uterine incision? information not available in the case report.6.Was there excessive tissue desiccation (cautery use) at the site of interceed application? information not available in the case report.Contents)? information not available in the case report.7.What is the name of the index surgical procedure? information not available in the case report.8.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? information not available in the case report.9.What is the lot number? lot number unknown.10.How was the interceed placed? information not available in the case report.11.What was the onset date of the post-operative symptoms experienced by the patient? information not available in the case report.12.If medication was required, please clarify if it was prescribed strength by a physician.Information not available in the case report.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GYNECARE INTERCEED 5INX6IN
Common Device Name
BARRIER, ABSORBABLE, ADHESION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24326435
Report Number2210968-2026-01596
Device Sequence Number9523546
Product Code MCN
UDI-Device Identifier10705031147843
UDI-Public10705031147843
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4350XL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale
Patient Weight43 KG